Addiction: Substance Abuse Community
Here for a little Advice
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Here for a little Advice

Well, I guess I have come here for some advice or guidance on my situation. I have finally realized that I have a problem... with Tramadol. And I am now realizing that I need help. I have been taking anywhere from 15-25 Tramadol a day, supplemented with 200mg of Benadryl at night to help me sleep. I know that I am poisoning my body, but I feel like I cannot function without the Tramadol. I want so badly to be able to stop taking it, but have read horror stories of the withdrawls, cravings, etc... So, I am here asking for guidance from other people that understand what I am going through. I want so badly to get well for myself... And to be honest, for my wonderful boyfriend, who has no idea that I have this problem despite living with me. So, any advice or helpful bits would be greatly appreciated. Thanks.
Related Discussions
7 Comments Post a Comment
Blank
222369_tn?1274478235
OK, you're asking for advice...so, here goes. I think your best chance, since you're trying this for the first time, is to do a slow taper. Try reducing one pill every 3 days or so. Also, look into some sort of aftercare...you need to be around a group of people that understand you. Tramadol has physical withdrawals but the mental ones can be prolonged. If it gets to be bad, even with the slow taper, then consider a short term course of an antidepressant to jump start the endorphins. Also, coming clean with the bf is a good idea. Going through this alone will make it that much tougher.
Blank
954920_tn?1254432938
To tell you the truth, I KNOW that I need to come clean, especially to my bf, but it terrifies me almost as much as reading about the way Tramadol withdrawl (withdrawal) is. He has seen me through a short stint with cocaine and alcohol, and stood by me. But I was not addicted to cocaine or alcohol, and am now realizing that I am addicted to the Tramadol. I want so very badly to get away from this... I have a great job, a wonderful bf, and everything, but have turned here because I have nobody else. This all started with endometriosis, and a laparoscopic sugery that was botched, causing a laparotomy 4 days later... and I BEGGED my doctor to take me off of the Darvocet, Percocet, and Vicodin he had me taking, because I was startign to feel that I had to have it to function. I was beginning to see addiciton in my rear-view mirror with those.So, he put me on the Tramadol, telling me that it was a "NON ADDICTIVE" pain reliever... and here I am. And I am scared $h!tless.
Blank
230262_tn?1316649534
Hi, and welcome..Im sorry that you were also duped by doctors that have absolutely no understanding of Tramadol.  It is staggering how many stories I read everyday about people who got put on it as an alternative to narcotics and told that it is not addictive!!! I was lucky enough to have never fallen into that trap, but probably the only reason it didnt is because i had joined this forum already 2 years ago and knew from others posts that I shouldnt take it (Ive had countless scripts given to me for it over the years!). I tried them a few times, and it didnt help my pain so I never took them again.  BUt anyways, You are going to have do a slowwww taper since you are taking a high dose. It seems that you are aware of its dangers from reading here so I am glad you are educating yourself on this before just jumping off! Keep reading, and posting, we are here for you!
Blank
960021_tn?1270666282
I thought for the longest time that my husband didn't know what I was doing either when I was taking the pills all day everyday. I did everything to keep it hidden from him, but when I found this site and started to tell him everything -- he already knew what was going on. He didn't think that I had an issue, but I knew that I did with the pills.

There are so many members here that are willing to help when it comes to Tramadol addiction as well as the process for getting off of them. My DOC was Percocet and I stayed hom for four days and did my detox alone with the help of the members here on the forum. There's nothing bad that can come from getting off the pills, and that's what I tell everyone that I see wanting to get off of pills for good.
Blank
199177_tn?1332183097
Yes you do want to taper but you are on a very high amount of tylenol. I really think you need to talk to your doctor. The tramadol does not have APAP in it. unfortunately they are stronger that's why I really wish you would have a doctor help you .That would get the fear of liver problems off your mind and you can just concentrate on getting of the tram .As for anti depressant plz don't take any until you are almost off the tramadol the two together can be dangerous in a few different ways .
Blank
1029436_tn?1256690764
This is just my experience I would be very careful taking the Benadryl 200MG.  Read up on dyphenhydramine (SPELLING??)allot of side effects with long term use  and while taking the tram.  I did that and it gives you a high that is hard to describe its  dangerous. From posts I have read try Melatonin or Velarian Root for sleep.  I take both and the melatonin I have taken up to 40MG at night to finally get me to sleep.  I had taken up to 30MG a night of Ambien to sleep before my doc cut me off.  So the switch to the melatonin may work for you.  I agree if you can try and taper it has helped allot of people here at MH.  Start with a plan it helps my X was at a real high dose with tram I could only track what she spent when she was hiding it and on average it was $600 per month.  Some of these doctors have no clue when I took her to the emergency room they said they are not addictive and gave her nothing.  I feel for you, the tram is very addictive, just read some of the posts.  I took her home and took care of her for 2 weeks by the end of the second week she felt better so it can be done but I'm not saying CT, try a slow taper, get your plan in place, post, we are here for you!! Like everyone says you have taken your first step in your new life.  ENJOY
Blank
954920_tn?1254432938
Well, I want to thank you all for the guidance you have offered so far. This is the first time I have been through this, so I am not exactly sure how to do a "taper", or anything like that... I guess I need some help with that to make sure I do it correctly.
As an update on pills taken... Last night I took 3 Benadryl and 10 Tramadol to help me sleep... and feel like I have been hit by a truck this morning. 2 more Tramadol this morning, and 2 more in about an hour or so... just to help me get through the work day.
I need help, but am afraid to go to any doctor... or to ask my bf or family for any support. So, I guess now I need to know how I should be going about this. How long should I taper? How many pills should I cut out? Any help would be great...  And you all have been a great help so far. Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
480448_tn?1403547723
Blank
nursegirl6572
PA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV
5347058_tn?1381192026
Blank
ariley13
Boston, MA